Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 61, NWS Corpus Christi, TX

July 26, 2006Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 26, 2006, 7:33 AM CDT for Calhoun County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 7:33 AM CDT (12:33 UTC)
Expired
Jul 26, 2006, 9:00 AM CDT
In force
87 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:07 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 26, 4:07 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 AM CDT WED JUL 26 2006

.SHORT TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE NAM/GFS THAT THE
UPPER SYSTEM WL MOVE STEADILY TOWARD THE NORTH AND AWAY FROM THE
REGION THIS AFTN...FOLLOWED BY WEAK SUBSIDENT MOTION OVR THE ERN
CWFA. THE FIRST 6 HOURS OF THE 00Z WRF-NAM RUN DEPICTED THE SFC
TROUGH/TROPICAL WAVE BETTER THAN THE GFS. THE WRF-NMM PROGS
SUGGEST STG SFC CONVERGENCE ALG THE NORTH GENERALLY NORTH OF
CRP...UNTIL SOMETIME BETWEEN 12-18Z WED. GIVEN THE AMBIENT
ENVIRONMENT/UPPER AND SURFACE FORCING...EXPECT HEAVY RAINFALL TO
OCCUR OVR AT LEAST THE EXTREME NERN CWFA. OWING TO THE SFC
MESOSCALE FEATURE...TRAINING ECHOES ARE ANTICIPATED OVR EXTREME
NERN CWFA AND THUS EXTENTED THE FFA TO INCLUDE REFUGIO/ARANSAS.
CONDITIONS EXPECTED TO IMPROVE TNGT/THU...YET LINGERING
MSTR/INSTABILITY/GENERAL WEAKNESS IN THE UPPER HEIGHTS...WL
CONTRIBUTE TO ISOLD/SCT CONVECTION. AGAIN EXPECT MAX TEMPS TDA TO
REMAIN MAINLY IN THE 80S OVR THE EXTREME EAST... OWING TO LIMITED
INSOLATION.

&&

.MARINE/AVIATION...EVEN AFTER THE TROPICAL WAVE MOVES AWAY/
DISSIPATES...THE SYNOPTIC PATTERN WL BE CHARACTERIZED BY SIGNIFICANT
SFC HIGH PRESSURE OVR THE ERN GULF OF MEXICO AND LOW PRESSURE OVER
WRN TX...RESULTING IN AROUND 20KT SUSTAINED SFC WIND OVR THE COASTAL
WATERS. WL MAINTAIN SCA CONDITIONS THROUGH EARLY THURSDAY OVR THE
COASTAL WATERS BOTH IN TERMS OF SEAS AND WIND.  THIS IS GENERALLY
CONSISTENT WITH THE WAVEWATCH SOLN FOR SEA HEIGHTS. BY
FRIDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN WITH
GENERALLY LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW EXPECTED
INTO THE BEGINNING OF THE WEEK.EXPECT MVFR CEILINGS TO PERSIST
THROUGH MUCH OF THE PERIOD OVER THE COASTAL BEND/VICTORIA
CROSSROADS. IFR CEILINGS/VISIBILITIES ARE ANTICIPATED NEAR
CONVECTION.

&&

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MODELS IN DECENT
AGREEMENT WITH BRINGING SIGNIFICANTLY DRIER AIR INTO THE AREA
THURSDAY NIGHT AS TROPICAL MOISTURE GETS SHUNTED OFF TO THE
NORTHEAST. AT THE SAME TIME...UPPER RIDGE STARTS TO BUILD IN BUT
ENOUGH OF A WEAKNESS SHOULD ALLOW AT LEAST SOME SEABREEZE ACTIVITY
TO DEVELOP ON FRIDAY AND SATURDAY BUT 20 POPS LOOKS TO BE THE
EXTENT OVER THE ERN HALF OF THE CWA. STILL LOOKING AT A FAIRLY
TIGHT PRESSURE GRADIENT INTO FRIDAY...BUT SHOULD BEGIN TO WEAKEN
FRIDAY NIGHT WITH A CORRESPONDING DECREASE IN WINDS. RIDGE LOOKS
TO BEGIN TO BUILD IN A BIT STRONGER BY SUNDAY...SO WILL HAVE JUST
LOW END POPS OVER NE ZONES WITH THEN LITTLE CHANCE IN THE WAY OF
RAINFALL FOR THE REMAINDER OF THE PERIOD. LITTLE CHANGE IN
PREVIOUS TEMP FORECAST FROM PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  77  90  77  94  /  50  30  20  10  20
VICTORIA          86  75  90  75  93  /  70  30  30  10  20
LAREDO            98  79 101  80 103  /  20  30  10  10  10
ALICE             90  76  93  76  97  /  30  30  20  10  20
ROCKPORT          85  80  88  81  93  /  60  30  30  20  20
COTULLA           94  76  97  75 100  /  20  30  10  10  10
KINGSVILLE        89  76  92  76  96  /  40  30  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...CALHOUN...REFUGIO...AND VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

WC/87...SHORT-TERM
MW/98...LONG-TERM
Hazardous weather outlook, Jul 26, 5:21 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT WED JUL 26 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL
NOON TODAY FOR THE COUNTIES OF CALHOUN...VICTORIA...REFUGIO...AND
ARANSAS. SCATTERED TO NUMEROUS AND THUNDERSTORMS ARE EXPECTED OVER
THE VICTORIA CROSSROADS REGION THIS MORNING. ADDITIONAL ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON THURSDAY AS A TROPICAL
DISTURBANCE MOVES TO THE NORTHEAST. AS A RESULT...JUST A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE COAST
ASSOCIATED WITH THE SEABREEZE. NO SEVERE WEATHER IS EXPECTED.
AN UPPER LEVEL RIDGE WILL BEGIN TO MOVE INTO THE AREA AND
WILL FURTHER DECREASE THE CHANCE OF THUNDERSTORMS FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.

87/98

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:22 AM CDTSpecial Marine WarningCRP113 min
Jul 26, 3:26 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio2 hr
Jul 26, 5:14 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 5:26 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 26, 7:15 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 8:11 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 9:07 AM CDTFlash Flood WarningCRPCalhoun83 min
Jul 26, 9:16 AM CDTSpecial Marine WarningCRP119 min
Jul 26, 10:14 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 12:13 PM CDTSpecial Marine WarningCRP86 min
Jul 26, 4:32 PM CDTFlash Flood WarningCRPNueces118 min
Jul 26, 5:01 PM CDTFlash Flood WarningCRPJim Wells119 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.